What causes indigestion, loss of appetite and acid reflux?

default
Posted on Fri, 5 Jun 2015 in Digestion and Bowels
Question: Hello, its regarding my elder brother who is 62 yrs old, and since 3-4 months suffering from hyper acidity, we have shown him to a good gastroenterologist and cardilogist also, they conducted lots of tests like ultrasound, ct scan , colonoscopy, and a blood test gor cancer also,all came normal, in colonoscopy they find a slight diverticulam for which they gave Ciprofloxacin for 5 days. Now he is taking Welgut1-1, pentaprazole 40D1-1 and some powder as laxative,but probem is he cant digest if he eats slightly more and does not feel like eating,he feels something is coming up in stomach like reflux. He feels weakness after passing stools.is it IBS? Pl guide us. XXXX
doctor
Answered by Dr. Jignesh Gorasia 1 hour later
Brief Answer:
Few life style modifications and medications require....

Detailed Answer:
Hi,
I had gone through your question and i can understand your concern for your elder brother.
According to the information from your side, i would suggest your brother to take rabeprazole and domperidone combination twice a day before breakfast and dinner. Also would advise to take few life style modifications like, avoid spicy, fermented and oily foods, take small frequent meals 5 to 6 times a day rather than eating full stomach, take care of any kind of stress, do regular meditation, go for a small walk after taking dinner, take dinner before 8:30 pm, don't lie down immediately after taking food, etc. He can continue taking welgut and laxative.
Whether he is on any kind of medications which can cause gastritis, then let me know. Hope this answers your question and let me know if you have any further relevant queries, i will be happy to guide you in right path.
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Jignesh Gorasia 26 minutes later
Hello,thanks, my brother at present taking Rosuastatin 10,Ecosprin 75 and Metpure 12.5 and doctor here has started Rifagutt 550 twice a day. any suggestions from u? He has undergone every test regarding stomach even test for cancer also but all came normal. He has lost some 1 or 2 kg in last 2 months. Pl guide us. XXXX
doctor
Answered by Dr. Jignesh Gorasia 42 minutes later
Brief Answer:
Continue medications and life style modifications...

Detailed Answer:
Hello,
Amongst all the medicines, ecosprin is most likely to cause gastritis and that might be causing discomfort to your brother. But you can not ignore ecosprin, because it must have been started by your doctor due to some risk of heart disease. May be in ECG or Echo or TMT, something must be suspicious and that could have prompted your doctor to prescribe ecosprin. Ecosprin is preventive medicine for heart attack. Rosuastatin is for lowering cholesterol and metpure is to control BP. Hope your brother is not having diabetes.
Rifagutt is given usually in the treatment of traveller's diarrhea and it will not cause any discomfort in stomach. But i would advise you not to take any more medicines like rifagutt, if everything is normal otherwise. Just drink plenty of liquids to prevent dehydration. Weight loss of 1 or 2 kg can be due to nausea and anorexia or due to diarrhea and its not that much significant.
So i would suggest you to confirm that if your brother is having risk of coronary heart disease. If it is so, then ecosprin can not be stopped, but if it is not so then you can stop ecosprin for few days and look for improvement. But do take rabeprazole and domperidone twice a day as a prophylaxis for few days.
Hope this will help your brother.
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
Answered by
Dr.
Dr. Jignesh Gorasia

General & Family Physician

Practicing since :2005

Answered : 430 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Metpure

doctor1 MD

I have been diagnosed as a hypertension patient. My BP reading was 170/105 one week before I was advised by the physician to take 1.) Metpure XL 50...

doctor1 MD

hello sir i am on BP meds to lower my heart rate and BP i am taking these tabs from past 2 years i have palpitations sound coming when i walk...

Get personalised answers from verified doctor in minutes across 80+ specialties

161 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2